Alert archive / Idaho / Tornado Warnings in 2004
Tornado Warning 1, NWS Boise, ID
NWS Boise, ID issued this tornado warning at Aug 25, 2004, 2:00 PM MDT for Canyon County, Gem County, Idaho. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2004, 2:00 PM MDT (20:00 UTC)
- Expired
- Aug 25, 2004, 2:15 PM MDT
- In force
- 15 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Canyon County, ID, Gem County, ID
The radar
The Boise radar (KCBX), 43 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KBOI 252000
TORBOI
IDC027-045-252015-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BOISE ID
159 PM MDT WED AUG 25 2004
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* TORNADO WARNING FOR...
CANYON COUNTY IN SOUTHWEST IDAHO
THIS INCLUDES SOUTHWESTERN GEM COUNTY IN SOUTHWEST IDAHO
* UNTIL 215 PM MDT
* AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
MIDDLETON...OR ABOUT 8 MILES NORTHEAST OF CALDWELL...MOVING
SOUTHEAST AT 10 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
RURAL NORTHEASTERN CANYON COUNTY AT 210 PM MDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4347 11676 4355 11678 4368 11701 4385 11701
4387 11695 4383 11695 4377 11684 4378 11670
4387 11663 4380 11640 4378 11652 4346 11648
4344 11652 4329 11652
$$
VMILLSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this tornado warning went out at Aug 25, 10:00 AM MDT, 4 hours earlier.
Area forecast discussion, Aug 25, 10:00 AM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 1000 AM MDT WED AUG 25 2004 .DISCUSSION...OCCLUDED FRONT EXTENDS FROM NE WA INTO A COLD FRONT OFER SE OREGON JUST WEST OF ROME AT 10 AM. A WAVY WARM FRONT OVER CENTRAL AND SE ID BROUGHT A FEW HUNDREDTH INCH RAIN TO SCATTERED SPOTS IN THE SRN VALLEYS AND AROUND A TENTH TO THE MTS N OF THE SNAKE RIVER. IT WILL REMAIN COOL WITH RAIN SHOWERS IN THE NORTH TODAY AS WINDY CONDITIONS DEVELOP OVER SE OREGON AND SW IDAHO THROUGH THE EVENING. UPDATES FORTHCOMING MAINLY LITTLE MORE WIND ACROSS THE SOUTH LITTLE COOLER IN BAKER COUNTY. && .PREVIOUS DISCUSSION... SHORT TERM...ACTIVE WEATHER PATTERN TO CONTINUE OVER THE FORECAST AREA WITH A SERIES OF SHORT WAVES EMBEDDED WITHIN W-NW FLOW. CURRENT ACTIVITY ON RADAR AND SATPIX APPEARS TO BE ASSOCIATED WITH A WARM FRONT CROSSING THE AREA AND SPLITTING APART AS IT MOVES SOUTHEAST. MEANWHILE, A NEW COLD FRONT IS PUSHING ONSHORE WITH ITSS PARENT UPPER LOW MOVING SOUTHEAST FROM THE B.C. VICINITY. UPPER LEVEL SUPPORT REMAINS VERY STRONG WITH THESE FEATURES AND CARRIES A 120KT JET ON THE LEFT FRONT EXIT REGION OVER OUR CWFA LATER TODAY. MODELS ALL SHOW INCREASING POPS AS DYNAMIC SUPPORT INCREASES DURING THE DAY. ALTHOUGH THUNDERSTORM ACTIVITY NOT EXPECTED TO BE WIDESPREAD TODAY, FEEL ENOUGH INSTABILITY IN PLACE THIS AFTERNOON WITH LIS IN THE -1 TO -3 RANGE AND FRONTAL AND JET LIFT ARRIVING DURING FAVORABLE TIME OF DAY. WILL INCLUDE ISOLATED THUNDER MAINLY OVER HIGHER TERRAIN WITH RAIN SHOWERS PREDOMINATING. FRONT CROSSES THE AREA THIS EVENING LEAVING A VERY COOL UNSTABLE AIR MASS IN ITS WAKE. THEN THE UPPER LEVEL LOW AND COLD POOL ARRIVE OVER THE AREA THURSDAY FOR WHAT APPEARS TO BE A RAINY DAY IN AUGUST WITH HIGH TEMPERATURES HOVERING IN THE RECORD LOW HIGH VICINITY (MID/UPPER 60S FOR SNAKE PLAIN AND 50S MOUNTAINS). SYSTEM FINALLY LIFTS OUT DURING FRIDAY WITH LINGERING MOUNTAIN SHOWERS AND TEMPERATURES STARTING TO REBOUND AS HEIGHTS AND THICKNESSES CLIMB BACK UP AND THE TRANSITION TO IMPROVING WEATHER BEGINS. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...TROUGH MOVES OUT AND WEAK RIDGE MOVES IN THROUGH THE PERIOD. REDUCED POPS ON FRIDAY NIGHT SINCE RIDGE AMPLIFYING A LITTLE FASTER IN LATEST PROGS. DRY FOR THE REMAINDER OF THE PERIOD. TEMPERATURES WARM THROUGHOUT THE PERIOD AND GET BACK NEAR NORMAL. HOWEVER...WILL NOT GO MUCH HIGHER THAN NORMAL SINCE RIDGE STILL REMAINS FAIRLY FLAT IN ALL PROGS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && DISCUSSION...VJM PREVIOUSLY...... SHORT TERM...GS LONG TERM....TB
Hazardous weather outlook, Aug 25, 5:30 AM MDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 530 AM MDT WED AUG 25 2004 IDZ011>016-028>030-ORZ061>064-261200- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY- LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY- 530 AM MDT (430 AM PDT) WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Tornado Warnings in Idaho, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.